Winter Weather, New Castle
- When
- December 14, 2:00 PM EST to 5:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A series of low pressure systems combined with a high pressure system passing across nearby Canada to bring a wintry mix of precipitation to northern New Castle County on the 14th. Snowfall averaged less than one inch with a brief period of freezing rain toward the Pennsylvania border before precipitation changed to plain rain.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A series of low pressure systems combined with a high pressure system passing across nearby Canada to bring a wintry mix of precipitation to northern New Castle County on the 14th. Snowfall averaged less than one inch with a brief period of freezing rain toward the Pennsylvania border before precipitation changed to plain rain. The combination caused some slippery traveling conditions. Snow started by the middle of the afternoon on the 14th and transitioned over to rain south of the Chesapeake and Delaware Canal. The snow briefly changed to sleet and freezing rain and then just plain rain by late afternoon. Representative snowfall (all in New Castle County) included 0.9 inches in Claymont, 0.7 inches in Hockessin and 0.5 inches at the New Castle County Airport. | |The wintry mix was caused by a series of low pressure systems, one emerging from the central Rockies and the second forming in the western Gulf of Mexico on the evening of the 13th. They reached Missouri and Mississippi respectively on the morning of the 14th. Meanwhile, a high pressure system with a fresh supply of cold air reached southern Quebec Province, Canada. While the southern low pressure system weakened, the northern one reached the central Ohio Valley at 4 p.m. EST on the 14th as the center of the high pressure system started to cross the Saint Lawrence River Valley and slowly eased east during the evening and overnight. A new low pressure system was starting to form on the warm frontal boundary in North Carolina. This latter low pressure system started to intensify as the Ohio Valley low pressure system started to weaken. At 10 p.m. EST on the 14th, the former low pressure system reached the lower Chesapeake Bay. This low became the main low pressure system and passed just east of Atlantic City, New Jersey at 1 a.m. EST on the 15th and eastern Long Island at 7 a.m. EST on the 15th. The sequence of secondary formation helped bring in enough warm air at the surface to negate most of the wintry weather in Delaware.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 14, 12:46 PM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 PM EST SAT DEC 14 2013
.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING WILL PROGRESS TO THE EAST AND NORTHEAST AND IT
SHOULD MOVE OFF THE MIDDLE ATLANTIC COAST TONIGHT. THE LOW IS
EXPECTED TO CONTINUE STRENGTHENING AS IT PASSES NEAR CAPE COD ON
SUNDAY MORNING AND REACHES NOVA SCOTIA ON SUNDAY EVENING. AN AREA
OF HIGH PRESSURE FROM THE WEST IS ANTICIPATED TO INFLUENCE OUR
WEATHER FOR SUNDAY NIGHT INTO MONDAY. A FRONTAL SYSTEM IS FORECAST
TO APPROACH FROM THE WEST ON MONDAY NIGHT AND IT SHOULD PASS
THROUGH OUR REGION ON TUESDAY. ANOTHER AREA OF HIGH PRESSURE IS
EXPECTED TO FOLLOW FOR WEDNESDAY INTO THURSDAY. A COLD FRONT MAY
APPROACH FROM THE NORTHWEST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WINTER STORM WILL AFFECT THE AREA WITH SIGNIFICANT IMPACTS
EXPECTED NORTHWEST OF INTERSTATE 95.
THE LATEST ESTF HAS BEEN ISSUED. STEADY PCPN IS NOR OVERSPREADING
THE AREA FROM SW TO NE. THE INTENSITY WILL CONTINUE TO INCREASE
THROUGH THE AFTERNOON. TEMPERATURES MOSTLY N/W OF I-95 COLD ENOUGH
FOR FROZEN/FREEZING PCPN. WARMER AIR ACROSS THE DELMARVA AND SRN
NJ WILL MAKE PCPN MOSTLY RAIN ONCE IT ARRIVES. SNOW/ICE MAPS ONLY
CHANGES SLIGHTLY MOSTLY TO TRIP A BIT ACROSS THE DEL VALLEY...BUT
OVERALL NO HUGE CHANGES.
LOW FORMING OVER GA WHILE 2ND LOW ACROSS KY WILL CONTINUE TO
ADVANCE TOWARD AREA THIS AFTERNOON. THE SRN LOW WILL BECOME
STRONGER AS IT PASSES ACROSS REGION TONIGHT. THE TEMPERATURES
STRUCTURE OF THE COLUMN ACROSS AREA WILL DETERMINE P-TYPE WITH
MOSTLY RAIN S/E AND SNOW/IP N/W.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE WINTER STORM IS EXPECTED TO BE IN FULL GEAR TONIGHT AS A
DEEPENING SURFACE LOW SLIDES TO OUR SOUTH AND EAST. THIS IS IN
RESPONSE TO AN AMPLIFYING UPPER-LEVEL TROUGH. AS THIS OCCURS, THE
TIGHTENING THERMAL GRADIENT RESULTS IN A BETTER BAROCLINIC ZONE
WHICH WILL HELP ORGANIZE AND INTENSIFY THE SURFACE LOW.
THE DRIVING MECHANISMS WERE MOSTLY DISCUSSED ABOVE IN THE NEAR
TERM, HOWEVER IT IS IMPORTANT TO NOTE THAT THE WARM LAYER ALOFT IS
FORECAST BY SEVERAL MODELS TO MAKE IT FAIRLY FAR INLAND. THIS IS
TROUBLESOME ESPECIALLY RELATING TO THE SNOWFALL AMOUNTS AND ALSO
IMPACTS. AS THE SURFACE LOW DEEPENS, THE EASTERLY FLOW IS FORECAST
TO RESPOND HOWEVER SOME GUIDANCE IS MUCH STRONGER WITH THIS. THE
NAM IN PARTICULAR HAS MUCH STRONGER EASTERLY FLOW, HOWEVER EVEN
OTHER GUIDANCE SUCH AS THE GFS AND ECMWF SUGGEST THAT A WARM LAYER
MAKES IT INTO THE POCONOS FOR A TIME LATE. AS THIS OCCURS, SURFACE
TEMPERATURES ARE FORECAST TO BE BELOW FREEZING WHICH LEADS INTO AN
ICING CONCERN. WE DID ADD MORE ICE TO THE NORTHWEST ZONES AS A
RESULT, BUT NOT AS MUCH AS FARTHER TO THE SOUTH AND EAST.
THE STRONG VERTICAL MOTION ALONG WITH DEEP MOISTURE AND DECENT
SNOW GROWTH FOR A TIME IN THE EVENING SHOULD RESULT IN AREAS OF
MODERATE TO HEAVY SNOW NORTHWEST OF INTERSTATE 95. IT IS CLOSER TO
THIS AREA WHERE A TRANSITION IS ANTICIPATED AND THIS WILL BE A
TOUGH CALL GIVEN WHAT LOOKS TO BE A RATHER TIGHT THERMAL GRADIENT.
BASED ON THE FRONTOGENETIC FIELDS BETWEEN 850 MB AND 700 MB, WE
ADDED A MENTION OF HEAVY SNOW ACROSS MUCH OF EASTERN PENNSYLVANIA
TO NORTHWESTERN NEW JERSEY FOR THIS EVENING.
THE STORM SHOULD BE A QUICK MOVER AS THE FLOW OVERALL IS FORECAST
TO BE PROGRESSIVE ENOUGH. THIS WILL ALLOW THE PRECIPITATION TO
TAPER OFF OVERNIGHT, WITH WHAT APPEARS TO BE A DRY SLOT ARRIVING.
THE FORECAST SOUNDINGS INDICATE THAT SOME DRYING OCCURS ALOFT
AFTER THE MAIN LIFT EXITS TO THE EAST. THIS COMBINED WITH A MOIST
BOUNDARY LAYER MAY RESULT IN AREAS OF DRIZZLE AND EVEN SOME
FREEZING DRIZZLE /DEPENDING ON THE SURFACE TEMPERATURES/. WE DID
NOT ADD THIS IN ATTM AS CONFIDENCE IS ON THE LOW SIDE ON HOW IT
ENDS UP PLAYING OUT. WE DID TAPER THE POPS DOWN A BIT FASTER
HOWEVER OVERNIGHT.
LOW TEMPERATURES WERE A MOS BLEND AND PRETTY MUCH SET EARLY IN
THE EVENING. THE HOURLY TEMPERATURES WERE THEN SHOWN TO GRADUALLY
RISE FROM SOUTHEAST TO NORTHWEST. OUR WESTERN ZONES ARE NOT
ANTICIPATED TO GET ABOVE FREEZING AT THE SURFACE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
STRONG COLD ADVECTION IS ANTICIPATED FOR SUNDAY AS THE SURFACE
LOW PULLS AWAY TO OUR NORTHEAST. THERE MAY BE SOME LINGERING LIGHT
PRECIPITATION ACROSS OUR NORTHERN COUNTIES UNTIL MID MORNING ON
SUNDAY. HOWEVER, AMOUNTS APPEAR AS THOUGH THEY WILL BE NEGLIGIBLE
WITH LITTLE IF ANY ADDITIONAL SNOW AND ICE ACCUMULATION. THE
STRENGTHENING DRY WEST TO NORTHWEST FLOW IS EXPECTED TO RESULT IN
CLEARING ON SUNDAY. THE DOWNSLOPING EFFECT SHOULD BRING A MOSTLY
SUNNY DAY FROM THE INTERSTATE 95 CORRIDOR SOUTHEASTWARD. SOME
CLOUDS MAY LINGER OVER OUR NORTHWESTERN COUNTIES, ESPECIALLY OVER
THE ELEVATED TERRAIN IN THE POCONOS.
SURFACE HIGH PRESSURE IS EXPECTED TO BUILD INTO OUR REGION FROM
THE WEST DURING SUNDAY NIGHT AND MONDAY. THE STRONG WEST NORTHWEST
FLOW SHOULD CONTINUE THROUGH SUNDAY NIGHT WITH THE PRESSURE
GRADIENT BEGINNING TO RELAX ON MONDAY. THE TRAJECTORY OF THE FLOW
OFF THE GREAT LAKES MAY BRING SOME SNOW SHOWERS AND FLURRIES INTO
OUR REGION FROM LATE SUNDAY INTO EARLY MONDAY. FOR THE TIME BEING,
WE WILL MENTION A CHANCE OF SNOW FLURRIES ACROSS OUR NORTHERN
COUNTIES FOR SUNDAY NIGHT.
THE MID LEVEL LONG WAVE TROUGH IS ANTICIPATED TO REMAIN OVER THE
EASTERN STATES FOR TUESDAY AND WEDNESDAY. A FAIRLY ROBUST SHORT
WAVE IS EXPECTED TO PASS OVER OUR REGION IN THE CYCLONIC FLOW ON
TUESDAY NIGHT. WARM ADVECTION IS FORECAST TO DEVELOP WELL IN
ADVANCE OF THE SYSTEM AND WE WILL LIKELY SEE AN INCREASE IN CLOUD
COVER ON MONDAY NIGHT. A SURFACE FRONT ASSOCIATED WITH THE SHORT
WAVE IS EXPECTED TO MOVE THROUGH OUR REGION FROM WEST TO EAST ON
TUESDAY. WE HAVE INCLUDED A CHANCE OF LIGHT SNOW FOR MONDAY NIGHT
INTO TUESDAY MORNING MAINLY FOR AREAS TO THE NORTH OF THE
PENNSYLVANIA TURNPIKE AND NEW JERSEYS INTERSTATE 195. THE
PRECIPITATION MAY BECOME SHOWERY FOR TUESDAY AFTERNOON WITH THE
ARRIVAL OF THE FRONT AND ANY SNOW MAY MIX WITH OR CHANGE TO RAIN
IN CENTRAL NEW JERSEY.
ANOTHER AREA OF HIGH PRESSURE FROM THE WEST IS EXPECTED TO
INFLUENCE OUR REGION FOR WEDNESDAY AND THURSDAY. NO PRECIPITATION
IS ANTICIPATED FOR EITHER DAY AND TEMPERATURES SHOULD REMAIN
SLIGHTLY BELOW NORMAL.
THE LATEST GUIDANCE SUGGESTS THAT OUR NEXT COLD FRONT WILL ARRIVE
ON SATURDAY. WE HAVE DELAYED THE TIMING OF THE PRECIPITATION A BIT
FROM THE PREVIOUS FORECAST. ALSO, IT APPEARS AS THOUGH CONDITIONS
WILL BECOME WARM ENOUGH IN ADVANCE OF THE SYSTEM TO PRECLUDE AND
FREEZING OR FROZEN PRECIPITATION, EVEN IN OUR NORTHERN COUNTIES.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR CEILINGS EVENTUALLY LOWERING TO IFR IN SNOW THEN A
TRANSITION TO SLEET/RAIN FROM KPHL/KTTN SOUTHEASTWARD SOMETIME
DURING THE AFTERNOON. KRDG AND KABE SHOULD REMAIN ALL SNOW. THE
QUICKEST CHANGE TO RAIN IS AT KMIV AND KACY. THE SNOW INTENSITY
SHOULD INCREASE ESPECIALLY DURING THE AFTERNOON FROM NEAR KPHL ON
NORTH AND WESTWARD. LIGHT WINDS TO START BECOMING NORTHEAST AROUND
10 KNOTS, EXCEPT MORE EASTERLY MAINLY AT KACY WITH SOME GUSTS NEAR
20 KNOTS LATER IN THE DAY. OUR CONFIDENCE IS ON THE LOWER SIDE
REGARDING THE PRECIPITATION CHANGEOVER ESPECIALLY FROM KTTN TO THE
KPHL METRO AND KILG.
TONIGHT...IFR OVERALL WITH SNOW TRANSITIONING TO SLEET, FREEZING
RAIN AND RAIN FROM SOUTHEAST TO NORTHWEST. KABE AND KRDG WILL
PROBABLY STAY WITH FROZEN OR FREEZING PRECIPITATION DURING THE
DURATION OF THE STORM. THE PRECIPITATION TAPERS OFF AFTER 06Z WITH
A CHANCE OF SOME DRIZZLE OR FREEZING DRIZZLE. NORTHEAST/EAST WINDS
AROUND 10 KNOTS BECOMING NORTH THEN NORTHWEST OVERNIGHT.
OUTLOOK...
SUNDAY...CONDITIONS IMPROVING TO VFR IN THE MORNING WITH A GUSTY
WEST TO NORTHWEST WIND THROUGH THE DAY.
SUNDAY NIGHT AND MONDAY...MAINLY VFR WITH A GUSTY WEST NORTHWEST
WIND.
MONDAY NIGHT AND TUESDAY...A CHANCE OF LIGHT SNOW AROUND KRDG,
KABE AND KTTN FROM LATE MONDAY NIGHT INTO TUESDAY MORNING WITH THE
POTENTIAL FOR MVFR CONDITIONS. MAINLY VFR FROM KPNE AND KPHL
SOUTHWARD.
TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR.
&&
.MARINE...
LOW PRESSURE WILL DEVELOP OFF THE DELMARVA COAST LATER TODAY THEN
TRACK NORTHEASTWARD LATER TONIGHT AND STRENGTHEN. AS HIGH PRESSURE
ACROSS NEW ENGLAND PRESSES SOUTHWARD SOME, THE PRESSURE GRADIENT
WILL TIGHTEN FOR A TIME. THIS WILL RESULT IN AN INCREASE IN THE
NORTHEAST TO EAST WINDS. IT APPEARS THAT SMALL CRAFT ADVISORY
CONDITIONS WILL DEVELOP FROM NORTH TO SOUTH LATER TODAY INTO
TONIGHT, THEREFORE ADJUSTED THE START TIME OF THE ADVISORY. THE
FORECAST SOUNDINGS INDICATE A QUICK INCREASE IN THE EASTERLY FLOW
FOR A TIME TONIGHT WITH GALE FORCE GUSTS POSSIBLE. WE WERE ON THE
FENCE WITH EITHER A STRONG ADVISORY OR A GALE, AND WE DECIDED TO
GO WITH A GALE WARNING FOR OUR TWO NORTHERN OCEAN ZONES AFTER
COLLABORATING WITH WFO UPTON. THIS WILL BE IN EFFECT TONIGHT, AND
THEREFORE WE REMOVED THE LEAD IN SMALL CRAFT ADVISORY FOR THESE
TWO ZONES. THE SEAS WILL ALSO BUILD THROUGH THE DAY AND TONIGHT IN
RESPONSE TO THE INCREASING WINDS.
OUTLOOK...
SUNDAY AND SUNDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT
WITH ISOLATED GALE FORCE GUSTS POSSIBLE.
MONDAY...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE IN THE
MORNING WITH DIMINISHING WINDS EXPECTED IN THE AFTERNOON.
MONDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.
TUESDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE ON OUR OCEAN WATERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 5 AM EST SUNDAY FOR PAZ054-055-
060>062-101-103-105.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ070-
071.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR PAZ102-104-
106.
NJ...WINTER STORM WARNING UNTIL 5 AM EST SUNDAY FOR NJZ001-007>010.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ013-
016>019.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR NJZ012-015.
DE...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
MONDAY FOR ANZ430-431-452>455.
GALE WARNING FROM 6 PM THIS EVENING TO 5 AM EST SUNDAY FOR
ANZ450-451.
&&
SYNOPSIS...IOVINO
NEAR TERM...OHARA
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 AM EST SAT DEC 14 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-150945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 432 AM EST SAT DEC 14 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-150945- NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 432 AM EST SAT DEC 14 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-015-PAZ102-104-106-150945- MIDDLESEX-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 432 AM EST SAT DEC 14 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-150945- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 432 AM EST SAT DEC 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A BRIEF PERIOD OF LIGHT SNOW AND SLEET IS POSSIBLE THIS MORNING BEFORE THE PRECIPITATION CHANGES TO RAIN FOR THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-150945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 432 AM EST SAT DEC 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED GALE FORCE GUSTS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-150945- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 432 AM EST SAT DEC 14 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489358.